Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Mar 10, 2010, 10:53 AM CST for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 10:53 AM CST (16:53 UTC)
- Expired
- Mar 10, 2010, 2:56 PM CST
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -199 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS74 KSJT 101653 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1053 AM CST WED MAR 10 2010 ...STRONG WINDS EXPECTED ACROSS MUCH OF WEST CENTRAL TX TODAY... .A POTENT UPPER LEVEL LOW OVER NEW MEXICO THIS MORNING WILL LIFT NORTHEAST ACROSS THE TX PANHANDLE LATER TODAY. A STRONG MID- LEVEL JET ON THE SOUTH SIDE OF THE SYSTEM WILL BE OVER WEST CENTRAL TEXAS THROUGHOUT THE REST OF THE MORNING AND AFTERNOON. DEEP MIXING AND MOMENTUM TRANSFER WILL HELP TO BRING SOME OF THOSE STRONG WINDS DOWN TO THE SURFACE IN THE FORM OF STRONG WIND GUSTS. TXZ049-054-098-113-127-110000- /O.UPG.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/ /O.NEW.KSJT.HW.W.0002.100310T1653Z-100311T0000Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... STAMFORD...ANSON...HAMLIN...ABILENE 1053 AM CST WED MAR 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE INCREASING THROUGH LATE MORNING INTO THE 30 TO 40 MPH RANGE AND WILL CONTINUE THROUGH MUCH OF THE DAY. WIND GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY TOWARD MIDDAY ON INTO THE EARLY AFTERNOON. WINDS SHOULD SUBSIDE FAIRLY QUICKLY BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL MAKE TRAVEL VERY HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ORIENTED HIGHWAYS. EXTRA CAUTION IS ADVISED. && $$ TXZ064>066-071>073-076-077-099-114-128-139-110000- /O.CON.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA... ELDORADO...THROCKMORTON...WOODSON...ALBANY...CLYDE...BAIRD... CROSS PLAINS...COLEMAN 1053 AM CST WED MAR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST WINDS WILL INCREASE BY MID MORNING INTO THE 25 TO 35 MPH RANGE AND WILL CONTINUE THROUGH MUCH OF THE DAY. WIND GUSTS WILL REACH AROUND 45 MPH...ESPECIALLY TOWARD MIDDAY ON INTO THE EARLY AFTERNOON. WINDS SHOULD SUBSIDE FAIRLY QUICKLY BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
132 WWUS74 KSJT 102056 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CST WED MAR 10 2010 ...STRONG WINDS TO CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH EARLY EVENING... .A POTENT UPPER LEVEL LOW OVER THE TEXAS PANHANDLE...ACCOMPANIED BY A STRONG MID-LEVEL JET ON THE SOUTH SIDE OF THE SYSTEM WILL CONTINUE TO BRING GUSTY WEST WINDS TO THE AREA THROUGH THE REST OF THE AFTERNOON. TXZ049-054-098-113-127-110000- /O.CAN.KSJT.HW.W.0002.000000T0000Z-100311T0000Z/ /O.EXA.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... STAMFORD...ANSON...HAMLIN...ABILENE 256 PM CST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED SOMEWHAT ALONG AND NORTH OF INTERSTATE 20... THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS WILL REMAIN IN ADVISORY CRITERIA. WEST WINDS WILL CONTINUE BETWEEN 25 AND 35 MPH THROUGH EARLY EVENING...WITH GUSTS TO AROUND 45 MPH. WINDS SHOULD SUBSIDE FAIRLY QUICKLY BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ064>066-071>073-076-077-099-114-128-139-110000- /O.CON.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA... ELDORADO...THROCKMORTON...WOODSON...ALBANY...CLYDE...BAIRD... CROSS PLAINS...COLEMAN 256 PM CST WED MAR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST WINDS WILL CONTINUE BETWEEN 25 AND 35 MPH...WITH GUSTS AROUND 45 MPH THROUGH THE REST OF THE AFTERNOON. WINDS SHOULD SUBSIDE FAIRLY QUICKLY BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 10, 10:46 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 10, 10:46 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1046 AM CST WED MAR 10 2010 .DISCUSSION... WILL BE UPGRADING FISHER...NOLAN...JONES...TAYLOR...AND HASKELL TO A HIGH WIND WARING FOR THIS AFTERNOON. KSWW IS ALREADY GUSTING TO 50MPH THIS MORNING AND THE LATEST MODEL DATA SUGGESTS THAT 700MB AND 500MB SPEED MAX/S WILL BE MOVING OVER THESE AREAS DURING PEAK MIXING THIS AFTERNOON. AN AREA OF CLOUDS/VIRGA ARE ALSO MOVING IN THIS DIRECTION FROM EASTERN NEW MEXICO...AND THIS VIRGA COULD BRING SOME GUSTS TO THE SURFACE FROM THE STRONGER WINDS ALOFT. IN ADDITION... SUBSIDENCE ON THE WEST SIDE OF THE TROUGH AXIS WILL MOVE INTO THE AREA DURING THE AFTERNOON AND WILL AID IN BRINGING THESE STRONGER WINDS TO THE SURFACE. UPDATED TEXT PRODUCTS WILL BE OUT SHORTLY. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 38 68 38 65 / 10 0 10 10 10 SAN ANGELO 70 36 69 37 67 / 10 0 10 10 10 JUNCTION 72 35 71 37 69 / 10 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...NOLAN...TAYLOR. RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...KIMBLE...MCCULLOCH...MENARD... NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON... TAYLOR...THROCKMORTON...TOM GREEN. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...THROCKMORTON... TOM GREEN. &&
Hazardous weather outlook, Mar 10, 5:09 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 509 AM CST WED MAR 10 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 509 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE MAINLY ALONG AND EAST OF A SAN SABA TO MASON LINE EARLY THIS MORNING. DANGEROUS LIGHTNING AND SMALL HAIL WILL ACCOMPANY THE STORMS IF THEY DEVELOP. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM THIS EVENING. AVOID ANY ACTIVITY THAT MAY PRODUCE AN OUTDOOR FLAME OR SPARK OF ANY KIND...AND PROPERLY DISPOSE OF LIT CIGARETTES. WEATHER CONDITIONS SUPPORT DANGEROUS WIND-DRIVEN WILDFIRES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LACY
In the hours before
Special weather statement, Mar 10, 7:30 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 730 AM CST WED MAR 10 2010 TXZ099-114-101430- THROCKMORTON TX-SHACKELFORD TX- 730 AM CST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CST FOR THROCKMORTON AND SHACKELFORD COUNTIES... AT 728 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FORT GRIFFIN TO 3 MILES SOUTHWEST OF ALBANY...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF THROCKMORTON TO 3 MILES SOUTHWEST OF ALBANY...MOVING EAST AT 50 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FORT GRIFFIN BY 735 AM CST THE INTERSECTION OF US-183 AND US-283 AND THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 740 AM CST IBEX AND US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 745 AM CST US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE AND WOODSON BY 750 AM CST DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:36 PM CST | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 19 hr |
| Mar 10, 3:07 AM CST | Wind Advisory | SJT | Callahan, Coke, Coleman, Concho, Crockett, Fisher and 11 more | 15 hr |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.